Jump to content
Important Survey - Please Participate ×

Insomnia Getting Extremely Bad


[17...]

Recommended Posts

[17...]
Ok, I now appear to be in a cycle where if I do mange to get 2-4 hours one night I get zero the next night.  Even if I take something to help sleep (non-benzo) that works one night, it does not work the next night.  Do I have fatal insomnia?  All of my sleep is getting worse, not better!  Help...need words of encouragement.  I only slept about 30 hours in August and didn't sleep again last night.
Link to comment
Share on other sites

I'm sorry you are having so much trouble! it looks like your body may be off course due to the cold turkeys. i had to suggest using benzos but have you considered climbing up to a dose you can get some sleep on and starting a slow taper? its hard to see from where you are how long you will take to stabilize without taking something. I'm no doc, just wondering...
Link to comment
Share on other sites

PLEASE do NOT reinstate....I promise your sleep will get better, and until then sleep when you can and have activities planned for when you can't sleep.  People who don't suffer from insomnia don't get it...Benzo withdrawal changes some of the sleep hygiene rules...like waiting to go to bed til a reasonable hour...heck, that might not come!! Sleep when you can for a few more weeks and try not to fret...that anxiety reaction causes MORE insomnia.

Come to this board...someone is always awake and posting!!!

Best wishes from a fellow insomniac.

Link to comment
Share on other sites

Finally, I've reached the stage of my taper where insomnia has reared it's ugly head.  Taking a steroid for another condition that mimics the effects of adrenalin doesn't help.  On the nights of the alternating days in which I take the steroid, it's an automatic all-nighter.  On the non-steroid nights, I get three to four hours but never before daybreak.  But I see this as just another signpost on the road to benzo freedom.  I knew I'd pass this signpost eventually, and here I am.  It's a good thing.  I'm getting close to the day of reckoning after nearly three years of direct-Ativan tapering.

 

Try to see things as temporary.  Our minds often tell us they are permanent, but it ain't so.  And don't try to control something that you have no control over.  Relax and much as you can, see yourself as an ant on a leaf floating down a stream, just go for the ride.

Link to comment
Share on other sites

theway - that prednisone is a horrific sleep stealing drug. i think if you made it so far without major sleep problems you can pretty much attribute this to predisone. i took it once and had raging insomnia. not sure if there is something else you can use.
Link to comment
Share on other sites

theway - that prednisone is a horrific sleep stealing drug. i think if you made it so far without major sleep problems you can pretty much attribute this to predisone. i took it once and had raging insomnia. not sure if there is something else you can use.

@kmerckx:  Thanks for the comment.  My neurologist is suggesting I get off the prednisone and try another type of immunosuppressant drug.  I wanted to delay that med change until after I jump off lorazepam but I might just go for it now.  In addition to insomnia, prednisone takes a heavy toll on bones, eyes, blood vessels, adrenals...and with long term use you get a cool "moon face" and a steroid belly on top of the benzo belly.  Not to mention the cancer risk.  It's a sledgehammer drug.

Link to comment
Share on other sites

I went through the one night on one night off pattern for a long time. I don't know why that patten is so common in recovery? (I did go through a period of missing 2 and 3 nights in a row too for a few months). Anyway eventually it got to where I'd miss one night and then sleep 4 or 5 for a night or two and then a heavy sleep night every once in a while, it swung up and down for a while until it just finally stopped. I won't ever forget when that happened either. December 2015. I've had some rough nights since then, but haven't had a 0 night since then.

 

PhotoBug, I've seen a lot of people on here that have strong reactions to steroidal medications. Hopefully it will even back out for you soon.

Link to comment
Share on other sites

×
×
  • Create New...